Discrete Mathematics & Theoretical Computer Science, Vol 14, No 1 (2012)

Font Size:  Small  Medium  Large

Adaptive Identification of Sets of Vertices in Graphs

Ville Junnila


In this paper, we consider a concept of adaptive identification of vertices and sets of vertices in different graphs, which was recently introduced by Ben-Haim, Gravier, Lobstein and Moncel (2008). The motivation for adaptive identification comes from applications such as sensor networks and fault detection in multiprocessor systems. We present an optimal adaptive algorithm for identifying vertices in cycles. We also give efficient adaptive algorithms for identifying sets of vertices in different graphs such as cycles, king lattices and square lattices. Adaptive identification is also considered in Hamming spaces, which is one of the most widely studied graphs in the field of identifying codes.

Full Text: PDF PostScript